Alert archive / New Jersey / Small Craft Advisories in 2018
Small Craft Advisory 10, NWS Philadelphia/Mount Holly
NWS Philadelphia/Mount Holly issued this small craft advisory at Jan 24, 2018, 10:33 PM EST. It was in force for 13 hr.
The area
The counties it named.
The facts
- Issued
- Jan 24, 2018, 10:33 PM EST (03:33 UTC)
- Expired
- Jan 25, 2018, 12:00 PM EST
- In force
- 13 hr
- Issued by
- NWS Philadelphia/Mount Holly
The text
As transmitted.
143 WHUS71 KPHI 250333 MWWPHI URGENT - MARINE WEATHER MESSAGE National Weather Service Mount Holly NJ 1033 PM EST Wed Jan 24 2018 ANZ450>455-251400- /O.NEW.KPHI.SC.Y.0010.180125T0333Z-180125T1400Z/ Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm- Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm- Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm- Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm- Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm- Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm- 1033 PM EST Wed Jan 24 2018 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 9 AM EST THURSDAY... The National Weather Service in Mount Holly has issued a Small Craft Advisory, which is in effect until 9 AM EST Thursday. * Location...The Atlantic coastal waters of New Jersey and Delaware. * Winds...Northwest 10 to 20 kt with gusts up to 30 kt. * Seas...2 to 4 feet. * Timing...in progress. * Freezing Spray...a chance of freezing spray developing along the northern New Jersey coast toward dawn Thursday. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 25 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. && $$ ANZ430-431-251400- /O.NEW.KPHI.SC.Y.0010.180125T0333Z-180125T1400Z/ Delaware Bay waters north of East Point NJ to Slaughter Beach DE- Delaware Bay waters south of East Point NJ to Slaughter Beach DE- 1033 PM EST Wed Jan 24 2018 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 9 AM EST THURSDAY... The National Weather Service in Mount Holly has issued a Small Craft Advisory, which is in effect until 9 AM EST Thursday. * Location...Delaware Bay * Winds...Northwest 10 to 20 kt with gusts up to 25 kt. * Seas...1 to 2 feet. * Timing...in progress. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 25 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. && $$
2 follow-up statements
029 WHUS71 KPHI 250816 MWWPHI URGENT - MARINE WEATHER MESSAGE National Weather Service Mount Holly NJ 316 AM EST Thu Jan 25 2018 ANZ450>455-251700- /O.EXT.KPHI.SC.Y.0010.000000T0000Z-180125T1700Z/ Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm- Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm- Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm- Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm- Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm- Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm- 316 AM EST Thu Jan 25 2018 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL NOON EST TODAY... * Location...The Atlantic coastal waters of New Jersey and Delaware. * Winds...Northwest 15 to 20 kt with gusts up to 30 kt. * Seas...3 to 5 feet. * Timing...Strongest wind gusts should occur between 7 am and 11 am. * Freezing Spray...a chance of freezing spray developing along the northern New Jersey coast near sunrise. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 25 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. && $$ ANZ430-431-251700- /O.EXT.KPHI.SC.Y.0010.000000T0000Z-180125T1700Z/ Delaware Bay waters north of East Point NJ to Slaughter Beach DE- Delaware Bay waters south of East Point NJ to Slaughter Beach DE- 316 AM EST Thu Jan 25 2018 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL NOON EST TODAY... * Location...Delaware Bay * Winds...Northwest 5 to 15 kt with gusts up to 25 kt. * Seas...1 to 3 feet...highest at the Bay entrance. * Timing...Strongest wind gusts should occur between 7 am and 11 am. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 25 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. && $$ Drag
201 WHUS71 KPHI 251702 MWWPHI URGENT - MARINE WEATHER MESSAGE National Weather Service Mount Holly NJ 1202 PM EST Thu Jan 25 2018 ANZ430-431-450>455-251815- /O.EXP.KPHI.SC.Y.0010.000000T0000Z-180125T1700Z/ Delaware Bay waters north of East Point NJ to Slaughter Beach DE- Delaware Bay waters south of East Point NJ to Slaughter Beach DE- Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm- Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm- Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm- Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm- Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm- Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm- 1202 PM EST Thu Jan 25 2018 ...SMALL CRAFT ADVISORY HAS EXPIRED... The northwest wind will continue to diminish slowly this afternoon. As a result, the Small Craft Advisory has been allowed to expire. $$ Iovino
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this small craft advisory went out at Jan 24, 9:12 PM EST, 1 hour 21 minutes earlier.
Area forecast discussion, Jan 24, 9:12 PM EST, 1 hour 21 minutes before
Area Forecast Discussion National Weather Service Mount Holly NJ 912 PM EST Wed Jan 24 2018 .SYNOPSIS... High pressure will build into the eastern United States through the end of the week before proceeding offshore on Saturday. A cold front will move through the region Sunday and Monday. High pressure builds back into the Northeast by the middle of next week. && .NEAR TERM /UNTIL 6 AM THURSDAY MORNING/... Stratocumulus remained trapped under a temperature inversion continues this evening. The base of the inversion was around 850 to 800 HPa. Dry air building into our region on a west northwest wind will continue to erode the clouds gradually late tonight. A mid level short wave trough located over the Ohio River Valley and vicinity this afternoon will progress to the east. The feature is expected to pass off the coasts of New Jersey and Delaware after midnight. In response to this approaching trough, we had a few reports of snow flurries earlier over southeastern PA and northeastern MD. Any flurries should end once the trough moves off shore after midnight. Minimum temperatures are anticipated to favor the 20s in Delaware, northeastern Maryland, southeastern Pennsylvania and New Jersey. Readings should fall into the teens in the Poconos and in far northern New Jersey. && .SHORT TERM /6 AM THURSDAY MORNING THROUGH 6 PM THURSDAY/... Another mid level short wave trough approaching from the Great Lakes is forecast to pass overhead on Thursday morning. Meanwhile, surface high pressure will continue to build into our region from the west. We are anticipating abundant sunshine for Thursday after some patchy morning clouds. Temperatures are expected to be slightly below normal in our region. The wind should favor the northwest around 10 MPH. && .LONG TERM /THURSDAY NIGHT THROUGH WEDNESDAY/... Thursday night through Saturday... High pressure will bring fair and tranquil weather through this period. To begin the period Thursday night, the high crests over the area bringing mainly clear skies and light winds allowing for good radiational cooling. Little change to previous forecast which indicates lows colder than model consensus as guidance has been struggling with these type of patterns. Most of the north as well as interior portions of NJ will see lows in the teens with SE PA and the Delmarva a little warmer with lows in the 20s. The high persists across the region Friday under mainly sunny skies with high temps a little warmer than mid winter averages. Another mild weekend is in store as high pressure slides off to the east Friday night through Saturday setting up a return flow from the SW. The next front and any associated precip holds off through the day Saturday as the day will feature continuing sunshine with much of the region experiencing highs well into the 50s...a little warmer than the model consensus. Saturday night through Wednesday... Saturday night through Sunday, a relatively slow moving cold front will push east across the area bringing some rainfall and will be supported by a deepening upper level trough pushing into the east. Best chances for rainfall look to be for the overnight hours of Saturday night into the first part of Sunday. At this point, rainfall amounts don't look to be too significant since the system won't be tapping into quite as much moisture as some of our recent ones. Temps stay warm enough for rain as lows Saturday night will be mainly in the 40s with 50s again for many areas Sunday. Heading into early next week, the trend will be for cooling temperatures due to cold advection in the east behind the front. We still have to watch the behavior of a vort max diving through the upper trough Monday as this will likely initiate a surface low well off the coast and could also bring some rain/snow showers across the area through Monday. However at this early juncture, the system does not look to be a big precip maker for the area since cyclogensis is indicated quite far to our east but we'll need to watch this closely over the few days. Beyond this time, progressive pattern continues with fair and seasonable weather indicated heading into the middle of next week. && .AVIATION /02Z THURSDAY THROUGH MONDAY/... The following discussion is for KPHL, KPNE, KTTN, KABE, KRDG, KILG, KMIV, KACY and surrounding areas. Tonight...VFR. Ceilings around 4500 feet gradually clearing after 06Z. Northwest wind 5 to 10 knots. Thursday...VFR. Mainly clear. Northwest wind around 10 knots. Outlook... Thursday night and Friday: VFR with light/variable winds. High confidence. Friday night and Saturday: VFR with winds between southeast and southwest 5 to 15 kts (potentially stronger near the coast and in Delmarva). Average confidence. Saturday night: South to southwest winds 5 to 15 kts (potentially stronger near the coast) with increasing cloudiness. Increasing chances of rain, especially west of PHL, with sub-VFR conditions possible. Below average confidence. Sunday: Periods of sub-VFR conditions likely with a good chance of rain. Winds generally southwest 5 to 15 kts. Average confidence. Sunday night and Monday: Periods of sub-VFR conditions possible with chances for rain/snow showers. Below average confidence. && .MARINE... The wind is forecast to remain out of the west and northwest for tonight and Thursday. Sustained wind speeds are expected to be in the 10 to 20 knot range. Along the northern and Central New Jersey Atlantic Coastal waters, a brief period of wind gusts between 25 and 30 knots is possible through the evening hours. A marine weather statement has been issued. Wave heights on our ocean waters are expected to be 2 to 4 feet while waves on Delaware Bay should be 2 feet or less. Outlook... Thursday night through Friday night: No headlines anticipated. Fair weather. Saturday and Saturday night: Low-end advisory (south to southwest) winds and seas possible, especially off the NJ coast. Sunday: Southwest winds may gust around 20 kts or so, but the current forecast is for sub-advisory conditions. A good chance of rain, with visibility restrictions possible. Sunday night through Monday: Periods of SCA conditions possible, especially by late Monday. Continuing chances for rain and associated visibility restrictions. && .HYDROLOGY... After coordinating with county emergency managers earlier this afternoon, a Flood Watch was issued for Warren, Monroe, and Northampton counties. For now, it will run through Thursday afternoon. Water is backing up from a restriction or jam. These elevated water levels can be seen at the Tocks Island USGS River Gauge. River ice currently exists just downstream from Smithfield Township upstream to about Bushkill. The ice is mostly bank to bank. Although Tocks Island is measuring higher water, because there is ice present, exact water levels may not be representative. This is normal when ice is present. Areas that are most susceptible to ice jam flooding include, but are not limited to Shawnee on Delaware, Smithfield Township Pennsylvania, and locations upstream to near Bushkill. Keep in mind that flooding impacts that are normally seen with freshwater moving downstream can vary with water backing up. As the river ice fractures and releases, additional restrictions or ice jams could develop further downstream. As we've been saying all of january, since ice jams can not be predicted with certainty, the best approach is awareness and to take notice of day to day changes. && .CLIMATE... For what its worth: ACY is already 8" above the entire seasonal normal snowfall... 24.2" vs entire season 16.2. January average temps...negative departure will warm another degree or degree and one half for the rest of the month over the entire area so that monthly norms will be below normal except possibly ABE and PHL. For PHL: Based on our forecast these last 7 days of the month, the month will average normal. That is about 1.2F warmer than an in-house prediction on the 18th. So, food for thought. if one were to look at monthly averages as a determinant of climate, one might look back at PHL climate for January and not see anything unusual (presuming we end up within 1F of normal). Except we all know better. The two week period of December 24-Jan 6 was the third coldest in that period of time for PHL, using climate perspectives and looking back 146 years=equivalent to living in Milwaukee. Wilmington was 2nd coldest looking back 125 years for that specific two week period and also equivalent to living in Milwaukee. Atlantic City was 3rd coldest. For Allentown looking back 96 years, that two week period was the coldest ever for that time frame and equivalent to living a normal day-day life in Anchorage. && .PHI WATCHES/WARNINGS/ADVISORIES... PA...Flood Watch through Thursday afternoon for PAZ055-062. NJ...Flood Watch through Thursday afternoon for NJZ007. DE...None. MD...None. MARINE...None. && Synopsis...Fitzsimmons Near Term...Iovino/Johnson Short Term...Iovino Long Term...Fitzsimmons Aviation...Fitzsimmons/Iovino/Johnson Marine...Fitzsimmons/Iovino/Johnson Hydrology... Climate...
Hazardous weather outlook, Jan 24, 3:35 PM EST, 6 hours 58 minutes before
Hazardous Weather Outlook National Weather Service Mount Holly NJ 335 PM EST Wed Jan 24 2018 DEZ001>004-MDZ008-012-015-019-020-NJZ001-008>010-012>027-PAZ054-060- 061-070-071-101>106-252045- New Castle-Kent-Inland Sussex-Delaware Beaches-Cecil-Kent MD- Queen Annes-Talbot-Caroline-Sussex-Morris-Hunterdon-Somerset- Middlesex-Western Monmouth-Eastern Monmouth-Mercer-Salem-Gloucester- Camden-Northwestern Burlington-Ocean-Cumberland-Atlantic-Cape May- Atlantic Coastal Cape May-Coastal Atlantic-Coastal Ocean- Southeastern Burlington-Carbon-Berks-Lehigh-Delaware-Philadelphia- Western Chester-Eastern Chester-Western Montgomery- Eastern Montgomery-Upper Bucks-Lower Bucks- 335 PM EST Wed Jan 24 2018 This Hazardous Weather Outlook is for central Delaware, northern Delaware, southern Delaware, northeast Maryland, central New Jersey, northern New Jersey, northwest New Jersey, southern New Jersey, east central Pennsylvania, northeast Pennsylvania and southeast Pennsylvania. .DAY ONE...This Afternoon and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NJZ007-PAZ055-062-252045- Warren-Monroe-Northampton- 335 PM EST Wed Jan 24 2018 ...FLOOD WATCH IN EFFECT THROUGH THURSDAY AFTERNOON... This Hazardous Weather Outlook is for northern New Jersey, east central Pennsylvania and northeast Pennsylvania. .DAY ONE...This Afternoon and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flood Watch. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flood Watch. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. ANZ430-431-450>455-252045- Delaware Bay waters north of East Point NJ to Slaughter Beach DE- Delaware Bay waters south of East Point NJ to Slaughter Beach DE- Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm- Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm- Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm- Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm- Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm- Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm- 335 PM EST Wed Jan 24 2018 This Hazardous Weather Outlook is for Atlantic coastal waters and Delaware Bay Waters. .DAY ONE...This Afternoon and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
Nearby
Small Craft Advisories in New Jersey, 2018Every small craft advisory in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.